Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Wichita, KS

May 10, 2014Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 6:57 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 6:57 PM CDT (23:57 UTC)
Expired
May 10, 2014, 7:45 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:24 PM CDTHAIL 1.259 E Leon, KSBROADCAST MEDIA REPORTS HAIL COVERING THE ROADWAY AT US HWY 400 AND FLINTHILLS ROAD. THE HAIL IS QUARTER TO HALF DOLLAR SIZED AND MAKING THE ROADWAY SLICK. TIME IS APPROXIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 12.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS53 KICT 102357
SVRICT
KSC015-073-110045-
/O.NEW.KICT.SV.W.0065.140510T2357Z-140511T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 745 PM CDT

* AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
LEON...AND   MOVING NORTHEAST AT 30 MPH. THIS WARNING REPLACES THE 
PREVIOUS WARNING IN EFFECT FOR BUTLER COUNTY. 

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO LAKE...BEAUMONT AND ROSALIA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 67 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
      3784 9702
TIME...MOT...LOC 2356Z 243DEG 24KT 3775 9674

HAIL...1.50IN
WIND...60MPH

$$

BILLINGS WRIGHT
4 follow-up statements
899 
WWUS53 KICT 110006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT SAT MAY 10 2014

KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
706 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...

AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LEON...AND MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROSALIA AND BEAUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
      3784 9702
TIME...MOT...LOC 0006Z 253DEG 24KT 3772 9664

HAIL...1.50IN
WIND...60MPH

$$

DARMOFAL
217 
WWUS53 KICT 110021
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT MAY 10 2014

KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
721 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF 
LATHAM...AND MOVING EAST AT 25 MPH. ANOTHER SEVERE STORM WAS LOCATED 
NEAR EL DORADO LAKE.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
      3784 9702
TIME...MOT...LOC 0021Z 271DEG 22KT 3768 9656

HAIL...1.50IN
WIND...60MPH

$$

DARMOFAL
678 
WWUS53 KICT 110035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SAT MAY 10 2014

KSC015-073-110045-
/O.CON.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
735 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
WEST CENTRAL GREENWOOD COUNTIES UNTIL 745 PM CDT...

AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF 
CASSODAY...AND MOVING EAST AT 30 MPH. ANOTHER STRONG TO SEVERE STORM
WAS JUST EAST OF TOWANDA.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
      3784 9702
TIME...MOT...LOC 0035Z 261DEG 26KT 3790 9663

HAIL...1.25IN
WIND...60MPH

$$

DARMOFAL
121 
WWUS53 KICT 110044
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT SAT MAY 10 2014

KSC015-073-110055-
/O.EXP.KICT.SV.W.0065.000000T0000Z-140511T0045Z/
GREENWOOD KS-BUTLER KS-
744 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR BUTLER AND WEST CENTRAL
GREENWOOD COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3807 9643 3777 9628 3765 9653 3762 9678
      3784 9702
TIME...MOT...LOC 0045Z 261DEG 26KT 3791 9654

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:05 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 10, 2:05 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT SAT MAY 10 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1257 PM CDT SAT MAY 10 2014

THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE
NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE
KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW.
SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN)
06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W
ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA
BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN
& KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD
REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS.
AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES
HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE
KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN
MORNING.

ES

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  30  10  70  60
WINFIELD-KWLD   69  90  60  67 /  20  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 10, 3:52 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.
THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 10, 5:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             1 N ROSE HILL           37.58N 97.13W
05/10/2014  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

&&

BDK
Local storm report, May 10, 6:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LATHAM                  37.54N 96.64W
05/10/2014  E1.50 INCH       BUTLER             KS   FIRE DEPT/RESCUE

0540 PM     TORNADO          3 N ATLANTA             37.48N 96.77W
05/10/2014                   BUTLER             KS   STORM CHASER

            STORM CHASER REPORTED A SMALL TORNADO THAT CROSSED THE
            ROAD IN FRONT OF THEM AND LASTED FOR 30 SECONDS. THIS
            REPORT IS UNCONFIRMED. REPORT WAS RECEIVED VIA TWITTER.

&&

VJP
Local storm report, May 10, 6:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             ANDOVER                 37.69N 97.14W
05/10/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            REPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND
            ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME
            ESTIMATED FROM RADAR.

&&

VJP
Local storm report, May 10, 6:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             LEON                    37.69N 96.78W
05/10/2014  E0.88 INCH       BUTLER             KS   LAW ENFORCEMENT

&&

VJP
Special weather statement, May 10, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT MAY 10 2014

KSZ083-092-110015-
SEDGWICK-SUMNER-
640 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF CLEARWATER...OR 12
  MILES NORTHWEST OF WELLINGTON...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEARWATER...HAYSVILLE...SOUTH WICHITA...DERBY...WICHITA MID
  CONTINENT AIRPORT AND RIVERDALE.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3768 9743 3754 9720 3730 9748 3741 9766
TIME...MOT...LOC 2340Z 219DEG 14KT 3743 9749

BILLINGS WRIGHT
Local storm report, May 10, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             1 W LEON                37.69N 96.80W
05/10/2014  E1.50 INCH       BUTLER             KS   PUBLIC

            PUBLIC REPORTED VIA TWITTER PING PONG BALL SIZED HAIL ON
            TETER ROAD.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:13 PM CDTSpecial Weather StatementICTCowley32 min
May 10, 3:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner54 min
May 10, 3:38 PM CDTSevere Thunderstorm WarningICTButler67 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
May 10, 4:14 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood61 min
May 10, 5:06 PM CDTSevere Thunderstorm WarningICTChase39 min
May 10, 5:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood63 min
May 10, 5:20 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner55 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood42 min
May 10, 6:13 PM CDTSevere Thunderstorm WarningICTButler47 min
May 10, 6:40 PM CDTSpecial Weather StatementICTSedgwick35 min
May 10, 6:42 PM CDTSevere Thunderstorm WarningICTElk, Greenwood48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.